Includes Expert Content
hello
avatar
An_204265 posted:
I am not an open person or used to sharing my thoughts, but I am very scared! I have 2 small children and I have no control over my thoughts. I hate getting out of the bed and facing the world. I have irrational thoughts that I cant stop and my brain feels like there is 20 different movies playing and I have to follow them all and each is crazier than the first. I just have no one to talk to and am afraid of being labeled crazy. Any suggestions?
Reply
 
avatar
lexismom11 responded:
I can understand your fear of being labeled, but your health is important especially because you have two small children to take care of.

Have you ever been diagnosed with anything? If not, being diagnosed can help. If you have some type of condition such as depression, there are things you will be able to do to feel better. Therapy and medication are common and you should not be afraid to seek that type of help. A doctor is not going to tell you that you are crazy because you're not. You might want to try your primary care doctor and see if he or she can refer you to someone who can evaluate you.

I hope you can find some type of help and that you will feel better.
 
avatar
Thomas L Schwartz, MD responded:
are they racing anxious thoughts?
racing happy/strange thoughts?
are these images of you or other people that you cannot stop?
this could be anything from stress to anxiety to depression...

if you have a general doc start there so your diagnosis can be clarified and from that point you could do psychotherapy or meds or both.

Sounds like you are distressed and your symptoms are bothering you. Most doctors will treat you as if you have a stomach ache... they will ask you about your symptoms, make a diagnosis and then give you treatment options.

Go see your doc!
 
avatar
doreenderamo responded:
What we feed our minds is just as important as what we feed our bodies. The kinds of books we read, the people we talk with, the music we listen to, and the films we watch are all part of our mental diet. Be discerning because what you feed your mind influences your total health and well-being.

Your mind can only hold one thought at a time. Make it a positive and constructive one.


Ask God to help you focus your mind on what is good and pure. It takes practice, but it can be done.
 
avatar
BillDCda responded:
I've had to deal with similar issues.

After a crisis, my doctor diagnosed me with severe depression.

You don't want things to get to a crisis stage.

Hopefully you have a capable, compassionate family doctor to get started with.

If you are employed outside the home, your employer may have Employee Assistance Plan benefits that could provide you access to a counsellor. This could also lead you on the road to regaining control.

Failing that, there may be mood disorder or anxiety support groups in your community. You could contact the group(s) and possibly discover help through them.

I would not suggest turning to a friend for help. This might be too much for them. While recovering from depression, I found the people who were most helpful and compassionate where those who had been touched by the illness themselves.

I hope this helps.
 
avatar
An_204266 replied to Thomas L Schwartz, MD's response:

Doctor,
There would be considerable risks of using Seroquel: tardive dyskinesia, fever, 'diabetes', somnolence and cataracts.

I still find it very difficult to get rid of the symptoms of depression, along with a terrible anxiety in the morning. It is martyrdom!

The good effects of Pristiq were imaginary or short term? I don't know.

However, my anxiety disappears when I'm standing. But my depressive symptoms come and go, incessantly.

I read that it would serve no purpose to increase the dose of Pristiq, because it would only exacerbate the side effects of that drug.

Anyway, I am faced with extreme anxiety [about money, although I can wrap my income> in the morning. It's unbearable!

I still want to give Pristiq a chance to act, but if things are getting worse, I will take an appointment with my doctor. We will then assess the risks of using Seroquel or Cymbalta.

However, I've read on the Internet that the use of Pristiq can exacerbate anxiety. So my anxiety might be a natural occurrence of taking that particular medication.
I also read that it can take up to eight weeks or even more to get the full benefits of an antidepressant. However, I've been on these medications for two decades now, and none of them have been effective so far!
I've learned about a gene test that could help discern if my body metabolizes well the antidepressants I take to help my condition. I don't know if this test is available in Canada, however?
Any way I look at it, depression is martyrdom all along!
Cordially,
jack_rabbit
 
avatar
beautifulbuffalo replied to An_204266's response:
I have taken Serequel for many years. I also take Cymbalta, Wellbutrin, Xanax and Lithium. There are side effects to every medication you take including tylonal. If you want or need help you have to give the medication a try.

Good Luck
BB
 
avatar
Thomas L Schwartz, MD replied to An_204266's response:
you are correct- all meds have side effects and the ones you outline can happen with the meds as you describe--but you describe this as a 100% guarantee...
suicide is associated with depression but not a 100% guarantee too. you have to weigh the good/bad of the treatments you choose.
in my experience- pristiq- like its parent effexor- gives your brain more norepinephrine the higher you dose it. in my practice in my experience it is a better drug at higher doses. i often use 100-300mg per day.
you are correct that side effects can get worse- anxiety can happen- but with the parent drug effexor- often it works better for anxiety at higher doses- just go slow with it.

Seroquel has FDA data for depression and even has some for anxiety it is weighing. It works for both statistically but YES has side effects that COULD happen.

I like your approach to start slow with the least risky med frst, but yes this will take longer to get you treated.
 
avatar
fralan48 replied to Thomas L Schwartz, MD's response:
my girlfriend had been taking 200m zolof for over 3yrs and recently she has been switched to pristiq, the lowest dose. she started seeing a therapist and then a doctor. she had told me that she and her therapist were discusing her issues but her drinking problem wasnt going to be addressed at this time. my question is. how could they not discuss it if they were planning to change her meds.? she doesnt get drunk every day but she does drink everyday and says she feels better,less confused and less tired and as for her professional life goes, she is amazing but everything else is suffering. becoming more defensive and irrational. i wondered if she told her therapist and doctop that she did drink every day and if it would have weighed in their decision of the change and to what extent ? she is also a little ocd and cleaning was her thing.. everyday and now that is better but inconsistent. she has been on the other med for 9 weeks now but what i have noticed has been going on since the first 10 days or so of her med change.. some insight would be appreciated. thanks
 
avatar
susiemargaret replied to fralan48's response:
hello, F --

i am not dr. schwartz, but i wanted to give you my own perspective.

your girlfriend's dr will not discuss with you the particulars of her treatment, including why or why not they are discussing her drinking. nor do i think it is fair of you to grill your girlfriend about what she and her dr are talking about. these are decisions for them to make. (in fact, she might be giving you an incomplete picture in the first place so that she doesn't have to explain every session to you.)

if from your perspective she seems to be deteriorating instead of improving, that might be something you could share with her, but you are not entitled to second-guess the specifics of how she and her dr are approaching her therapy or her meds regimen. i know this is very frustrating to you and that you have only her best interests at heart. unfortunately, however, her therapy is a two-person deal, not a three-person one.

i know i sound harsh, and i apologize for that. i'm giving you my thoughts as someone who has been in a similar position as your girlfriend. i hope that she starts to feel better soon, and i send sympathetic thoughts to you.

-- susie margaret
what good is gold, or silver too, if your heart's not good and true -- hank williams, sr.